A Second Order Sufficient Condition for Optimality in Nonlinear Control — the Conjugate Point Approach

  • Andrzej Nowakowski
Conference paper
Part of the International Series of Numerical Mathematics book series (ISNM, volume 124)


Second order optimality conditions in terms of conjugate points are stated. A finite number of discontinuities of optimal control is admitted. The aim of the article is to show that the classical approach to second order optimality conditions may also be successful.


Focal Point Differential Inclusion Conjugate Point Distinguished Family Canonical Embedding 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Aubin, J.-P.; Cellina, A.: Differential inclusions. Springer, Berlin, 1984.zbMATHCrossRefGoogle Scholar
  2. [2]
    Nowakowski, A.: Field theories in the modern calculus of variations. Trans. Amer. Math. Soc. 309, (1988), 725–752.MathSciNetzbMATHCrossRefGoogle Scholar
  3. [3]
    Subbotina, N.N.: Unified optimality conditions in control problems. (Russian) Trudy Inst. Mat. Mekh. (Ekaterinburg) 1 (1992), 147–159.MathSciNetzbMATHGoogle Scholar
  4. [4]
    Young, L.C.: Lecture on the calculus of variations and optimal control theory. Saunders, Philadelphia, Pa., 1969.Google Scholar
  5. [5]
    Zeidan, V.: Sufficient conditions for the generalized problem of Bolza. Trans. Amer. Math. Soc. 275, 1983, 561–586.MathSciNetzbMATHCrossRefGoogle Scholar
  6. [6]
    Zeidan, V.: First and second order sufficient conditions for optimality control and the calculus of variations. Appl. Math. Optim. 11 (1984), 209–226.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 1998

Authors and Affiliations

  • Andrzej Nowakowski
    • 1
  1. 1.Faculty of Math., University of LodzLodzPoland

Personalised recommendations